Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 191, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 15, 2012, 6:22 PM CDT for Little River County, Sevier County, Arkansas; Bowie County, Cass County, Texas; McCurtain County, Oklahoma. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2012, 6:22 PM CDT (23:22 UTC)
- Expired
- Jun 15, 2012, 7:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 154 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:25 PM CDT | TSTM WND DMG | Foreman, AR | TREES DOWN NEAR FOREMAN. |
| Jun 15, 6:43 PM CDT | TSTM WND DMG | 9 Ssw New Boston, TX | SPOTTER REPORTS POWER LINES DOWN NEAR THE TOWN OF SIMMS. |
| Jun 15, 6:43 PM CDT | HAIL 1 | 9 Ssw New Boston, TX | QUARTER SIZE HAIL REPORTED JUST EAST OF SIMMS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2084 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406 WUUS54 KSHV 152322 SVRSHV ARC081-133-OKC089-TXC037-067-160000- /O.NEW.KSHV.SV.W.0191.120615T2322Z-120616T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 622 PM CDT FRI JUN 15 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BOWIE COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITIES OF...SIMMS...NEW BOSTON... NORTH CENTRAL CASS COUNTY IN NORTHEAST TEXAS... SOUTHEASTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA... WESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF FOREMAN... WEST CENTRAL SEVIER COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN... * UNTIL 700 PM CDT * AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HORATIO TO SIMMS...AND MOVING NORTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARKINDA AND DE KALB... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3405 9434 3318 9441 3328 9466 3411 9460 TIME...MOT...LOC 2322Z 170DEG 13KT 3391 9444 3330 9447 $$ 24
1 follow-up statement
636 WWUS54 KSHV 152345 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 645 PM CDT FRI JUN 15 2012 ARC081-133-OKC089-TXC037-067-160000- /O.CON.KSHV.SV.W.0191.000000T0000Z-120616T0000Z/ LITTLE RIVER AR-SEVIER AR-MCCURTAIN OK-CASS TX-BOWIE TX- 645 PM CDT FRI JUN 15 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR BOWIE...CASS...MCCURTAIN...SEVIER AND LITTLE RIVER COUNTIES... AT 643 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEST LINE TO SIMMS...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF HORATIO TO SIMMS...MOVING NORTH AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARKINDA...DE QUEEN...DE KALB...ALMONT...TOM...SHINEWELL...MOON... GOODWATER...EAGLETOWN...CERROGORDO...BOKHOMA AND AMERICA PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL WITH QUARTER SIZED HAIL REPORTED AT SIMMS TEXAS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3405 9434 3318 9441 3328 9466 3411 9460 TIME...MOT...LOC 2344Z 170DEG 13KT 3399 9446 3338 9449 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:39 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 15, 3:39 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 339 PM CDT FRI JUN 15 2012 .DISCUSSION... ANOTHER DAY OF ISOLATED CONVECTION SEEN ACROSS THE REGION...WITH LESS OF A THREAT OF THE SEVERE POTENTIAL AND THIS TREND IS FORECAST TO CONTINUE INTO THE WEEKEND. THE PRESENCE OF A MID LEVEL RIDGE WILL BECOME A BIT MORE PRONOUNCED AS IT NUDGES EAST ACROSS THE NORTHERN THIRD OF THE REGION...BASICALLY ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. THE REMAINDER OF THE REGION WILL SEE LITTLE IF ANY SIGNIFICANT CHANGE IN THE OVERALL PATTERN. DIURNAL EFFECTS WILL DICTATE MUCH OF THE FORECAST WITH SLIGHT CHANCE POPS REMAINING IN THE FORECAST THROUGH THE WEEKEND...HENCE PERSISTENCE IN THE TEMPERATURE FORECAST. AS FAR AS MODEL CONSISTENCY...BOTH GFS AND ECMWF STILL FAVOR A WESTWARD TRAJECTORY ON THE UPPER DISTURBANCE EXPECTED ALONG THE LA/TX COAST LATER IN THE WEEKEND WITH GFS HINTING AT MORE OF A SLIGHT NORTHERLY PUSH INTO THE SW PORTIONS OF THE CWA. AT THIS POINT...WILL CONTINUE TO FAVOR SLIGHTLY HIGHER POPS ACROSS THAT AREA FOR EARLY TO MID WEEK. FROM THERE...A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST BUT MODELS CONTINUE TO PROG THE FRONT SLOWER EACH RUN AND GIVEN THE TIME OF YEAR...WOULD NOT BE SURPRISED IF THE BOUNDARY REMAINS NORTH OF THE FOUR STATE REGION BY LATE NEXT WEEK. THAT BEING THE CASE...SUMMERLIKE PATTERN WILL HOLD SERVE AS SOUTHERLY FLOW CONTINUES AND DEWPOINTS REMAIN RATHER MOIST. ALL THINGS CONSIDERED...NOT A BAD FORECAST COMPARED WITH WHERE WE WERE THIS TIME LAST YEAR WHEN MANY OF OUR SITES HAD ALREADY RECORDED MULTIPLE DAYS AT OR ABOVE 100 DEGREES. /19/ && .AVIATION... MOSTLY VFR FLIGHT CONDITIONS FOR THE REMAINDER OF THIS AFTERNOON INTO TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING HEATING...BUT COVERAGE NOT EXPECTED TO BE WIDESPREAD AND STORMS SHOULD BE VISIBLE IN FLIGHT. HOWEVER...DUE TO A VERY UNSTABLE ATMOSPHERE...EXTREME TURBULENCE WILL BE PRESENT VICINITY MOST STORMS. CONVECTION SHOULD DIMINISH...BECOMING ISOLATED BY 17/01Z. SOUTHERLY LOW LEVEL WINDS THROUGH THE NEXT 24 HOURS WILL BRING MVFR CEILINGS INTO THE AREA AFTER 08Z...WITH EAST TEXAS HAVING THE MOST COVERAGE. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 92 71 92 71 / 20 20 20 20 20 MLU 69 92 69 92 69 / 20 20 20 20 20 DEQ 67 91 67 92 66 / 20 20 20 10 10 TXK 70 92 70 92 69 / 20 20 20 10 10 ELD 68 90 67 91 67 / 20 20 20 10 10 TYR 72 91 71 91 71 / 20 20 20 20 20 GGG 71 91 70 91 70 / 20 20 20 20 20 LFK 71 92 70 92 71 / 20 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19/14
Hazardous weather outlook, Jun 15, 11:51 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT FRI JUN 15 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1151 AM CDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE COMBINED WITH OUTFLOW BOUNDARIES AND AMPLE INSTABILITY WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ONCE AGAIN TODAY THROUGH THIS EVENING. GIVEN THE AMOUNT OF MOISTURE AND INSTABILITY AVAILABLE TODAY...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR TONIGHT...SINCE THUNDERSTORMS SHOULD BE ISOLATED TO SCATTERED IN COVERAGE. 19/03
In the hours before
Special weather statement, Jun 15, 5:51 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
551 PM CDT FRI JUN 15 2012
ARZ050-OKZ077-152315-
MCCURTAIN-SEVIER-
551 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
DE QUEEN...GILLHAM...HORATIO AND LOCKESBURG...
AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DE QUEEN...MOVING NORTHWEST AT
10 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
24Local storm report, Jun 15, 5:58 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG MARSHALL 32.54N 94.35W
06/15/2012 HARRISON TX LAW ENFORCEMENT
POWELINE AND POWER POLES DOWNED IN THE CITY..
0530 PM HAIL MARSHALL 32.54N 94.35W
06/15/2012 E1.00 INCH HARRISON TX LAW ENFORCEMENT
&&
20Special weather statement, Jun 15, 6:04 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CDT FRI JUN 15 2012
LAZ001-002-152330-
BOSSIER-CADDO-
604 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BOSSIER CITY AND SHREVEPORT...
AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTH OF BOSSIER CITY...
MOVING NORTHWEST AT 5 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
24Local storm report, Jun 15, 6:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SHREVEPORT 32.47N 93.80W
06/15/2012 E1.00 INCH CADDO LA NWS EMPLOYEE
QUARTER SIZED HAIL IN SOUTH SHREVEPORT.
&&
20Local storm report, Jun 15, 6:15 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 PM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SHREVEPORT 32.47N 93.80W
06/15/2012 E1.00 INCH CADDO LA TRAINED SPOTTER
QUARTER SIZE HAIL ONE MILE WEST OF LSUS.
&&
20Local storm report, Jun 15, 6:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL SHREVEPORT 32.47N 93.80W
06/15/2012 E1.00 INCH CADDO LA TRAINED SPOTTER
QUARTER SIZE HAIL AT 70TH AND YOUREE DR.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:45 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 30 min |
| Jun 15, 6:16 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 44 min |
| Jun 15, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Texas, 2012Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.